Hydrodynamic Characteristics of a Cambered Hydrofoil With a Jet Flap

[+] Author and Article Information
Hung-Ta Ho

Department of Mathematics, San Diego State College, San Diego, Calif.

J. Appl. Mech 39(2), 337-344 (Jun 01, 1972) (8 pages) doi:10.1115/1.3422680 History: Received January 07, 1971; Online July 12, 2010


The linearized problem of an infinite steady flow about a thin cambered hydrofoil with a jet flap is solved. The flow is assumed to be inviscid and incompressible and the cavitation number is taken to be zero. It is also assumed that the profile of the foil can be expressed in terms of a polynomial function. Expressions have been obtained for lift, drag, pressure distribution, pitching moment, the jet shape, and the cavity shape. Numerical results are presented for a general “polynomial” foil, and, in particular, Tulin’s low drag foil to show the effects of the geometric parameters of the foil on these hydrodynamic characteristics.

Copyright © 1972 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In